Oklahoma, 2005

High Wind in Oklahoma, November 27, 2005

November 27, 2005 · NWS TSA · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 27, 7:26 PM CST, 34 minutes earlier.

Area forecast discussion, Nov 27, 7:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
726 PM CST SUN NOV 27 2005

.MESOSCALE UPDATE...
THE BAND WEAK RADAR ECHOES IN THE DRY AIR THAT HAVE BEEN ASSOCIATED
WITH DAMAGING WIND GUSTS IS ALSO JUXTAPOSED WITH A 700 MB JET SEGMENT
OF 65 KNOTS...MAXIMIZING BOTH DOWNWARD MOMENTUM TRANSPORT AND NEGATIVE
BOUANCY.  WE EXPANDED THE HIGHWIND WARNING INTO THE REST OF OUR OKLAHOMA
COUNTIES AND DROPPED BACK TO AN ADVISORY WEST OF THE WARNED AREA.

IT IS A CLOSE CALL ON WHETHER WE WILL NEED TO EXPAND THE WARNING INTO
NORTHWEST ARKANSAS.

THE DRYLINE IS ABOUT TO EXIT OUR ARKANSAS COUNTIES AND THE THREAT FOR
SEVERE CONVECTION IS ALMOST DONE.  WE WILL CANCEL OUR REMAINING THREE
COUNTIES IN THE TORNADO WATCH SOON.

FIRE WEATHER HAS BECOME EXTREME ACROSS EASTERN OKLAHOMA AS DEW POINTS
FALL TO THE SINGLE DIGITS AND WINDS CONTINUE TO GUST.  MANY LARGE FIRES
ARE UNDERWAY.  SOME RELIEVE WILL BEGIN AS THE COLD FRONT MOVES IN FROM
THE WEST AND SOMEWHAT MORE HUMID AIR FILTERS.  EMERGENCY MANAGERS
SHOULD BE AWARE OF THE WIND SHIFT WITH THE FRONT WHEN PLANNING FIRE
FIGHTING STRATEGIES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL MIDNIGHT MONDAY FOR OKZ049-OKZ053-OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR OKZ049-
     OKZ053-OKZ056-OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ066-
     OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

     WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ054-OKZ055-OKZ059-OKZ060-
     OKZ064-OKZ065.

AR...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

     WIND ADVISORY UNTIL 6 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 8
Hazardous weather outlook, Nov 27, 7:56 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
756 PM CST SUN NOV 27 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
756 PM CST SUN NOV 27 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED AS THE
DRY LINE MOVES EAST OF THE AREA. THERE WILL CONTINUE TO
BE A CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT AS A COLD
FRONT MOVES ACROSS THE SOUTHERN PLAINS.

HIGH WIND AND FIRE WEATHER DANGER WILL CONTINUE TO BE
ELEVATED THROUGH THE EVENING HOURS AS STRONG WINDS
ARE MIXED DOWN TO THE SURFACE FROM ALOFT. THE WINDS ARE
EXPECTED TO SUBSIDE AFTER THE COLD FRONT MOVES THROUGH
THE AREA THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WINDY CONDITIONS COMBINED WITH LOW DEWPOINT AIR WILL RESULT IN FIRE
DANGER AGAIN MONDAY. WINDS WILL DECREASE AFTER MONDAY...WITH A
DRY COLD FRONT EXPECTED TO APPROACH AROUND MIDWEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Nov 27, 2:40 PM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CST SUN NOV 27 2005

OKZ055-056-272115-
NOWATA OK-WASHINGTON OK-
240 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON AND NOWATA

AT 240 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OCHELATA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCHELATA AND WANN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING.
Special weather statement, Nov 27, 4:54 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CST SUN NOV 27 2005

ARZ019-OKZ072-076-272345-
CRAWFORD AR-LE FLORE OK-SEQUOYAH OK-
454 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 454 PM CST...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS...CENTERED NEAR BOKOSHE...MOVING NORTHEAST AT 70 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
UNIONTOWN...CONCORD...BIDVILLE...COTTONWOOD...GANS...MULDROW
...ROLAND...SHORT...MOFFETT...PANAMA...BOKOSHE...SPIRO...ARKOMA...
MOUNTAINBURG...VAN BUREN...FIGURE FIVE ...RUDY...DORA...LEE
CREEK...LOCKE AND MT GAYLER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.
Special weather statement, Nov 27, 5:33 PM CST, 2 hours 27 minutes before
ARZ001-280000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CST SUN NOV 27 2005

ARZ001-280000-
BENTON AR-
533 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 533 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF SPRINGTOWN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...MILLER...HILL TOP...BENTONVILLE...ROGERS...LOWELL...
GRAVETTE...PEA RIDGE...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE
SPRINGS...MONTE NE...VAUGHN...DECATUR...CENTERTON...AVOCA...HIWASSE
AND BELLA VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Local storm report, Nov 27, 5:51 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             NATURAL DAM             35.65N 94.39W
11/27/2005  0.88 INCH        CRAWFORD           AR   TRAINED SPOTTER

&&

JDS
Special weather statement, Nov 27, 5:56 PM CST, 2 hours 4 minutes before
ARZ001-280030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CST SUN NOV 27 2005

ARZ001-280030-
BENTON AR-
556 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 556 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF CENTERTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...
MILLER...HILL TOP...BENTONVILLE...ROGERS...PEA RIDGE...GATEWAY...
MONTE NE...LOOKOUT...LARUE...CENTERTON...AVOCA...BELLA VISTA...
GARFIELD AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Nov 27, 6:11 PM CST, 1 hour 49 minutes before
ARZ002-011-280045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CST SUN NOV 27 2005

ARZ002-011-280045-
CARROLL AR-MADISON AR-
611 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 611 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF BEST TO 4 MILES SOUTH OF
HINDSVILLE TO DELANEY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...HARMONY...GEORGETOWN...
ARBAUGH...RED STAR...WEATHERS...DENVER...BERRYVILLE...EUREKA
SPRINGS...OSAGE...GREEN FOREST...DRYFORK...DELMAR...METALTON...
RUDD...CONNOR...CARROLLTON...CABANAL...RULE...COIN...URBANETTE...
HUNTSVILLE...ST PAUL...PETTIGREW...AURORA...WESLEY...KINGSTON...
HINDSVILLE...FORUM...BEST...COMBS...BRASHEARS...DUTTON...PATRICK...
BOSTON...DELANEY...CROSSES...WITTER...JAPTON...MARBLE...ALABAM...
CLIFTY AND ROCKHOUSE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Latimer

When
November 27, 8:00 PM CST to 9:15 PM CST
Where
Latimer forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Strong wind blew down trees and power lines.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479796.